Thunderstorm Wind, Garden
- When
- June 13, 8:10 PM MST
- Where
- Garden County, 6.91 mi SE of Lewellen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.250, -102.070
Thunderstorm wind gusts estimated at 60 MPH at this location.
Thunderstorms developed over the western Nebraska Panhandle and northeastern Colorado during the late afternoon hours of June 13th. This activity tracked east encountering good low level moisture and became severe over the eastern Nebraska Panhandle and portions of southwestern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed over the western Nebraska Panhandle and northeastern Colorado during the late afternoon hours of June 13th. This activity tracked east encountering good low level moisture and became severe over the eastern Nebraska Panhandle and portions of southwestern Nebraska. Thunderstorm wind gusts up to 68 MPH and thunderstorm wind damage was reported in the Ogallala area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 13, 4:27 PM MST, 3 hours 43 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Fri Jun 13 2025 .KEY MESSAGES... - A Slight Risk (level 2 of 5) for severe weather is in place for both Friday and Saturday as rounds of strong to severe thunderstorms appear probable across western Nebraska. - Increased rain and thunderstorm potential appears set to return Monday through Tuesday with probabilities of exceeding 0.5" total rainfall above 50% for north central and central Nebraska. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 411 PM CDT Fri Jun 13 2025 For tonight, surface winds late this afternoon will remain from the southeast extending back into southeast Wyoming and eastern Colorado. Dewpoints will be in the low to mid 60s. The surface front will become nearly stationary over north central Nebraska, as surface low pressure extends from central Wyoming to along the Colorado Front Range. SBCAPEs from 2000 to 3000 J/kg by late afternoon across the eastern panhandle and western Sandhills prior to any convection. The increase in instability and effective bulk shear from 25 to 3kts, will be more favorable for strong to severe storms. Also, conditions appear favorable for potential MCS development moving into the southeast Panhandle early this evening, and into southwest Nebraska mid to late evening, as shown by recent runs of the HRRR and RRFS, and NSSL MPAS. The main severe weather concerns are damaging wind gusts, especially if the linear convection develops, as well as some large hail. In these areas, confidence is high that POPs from 60 to 80 percent are forecast. With the enhanced southeasterly low level flow and higher dewpoints, locally heavy rainfall is possible. There is a Slight Risk (Level 2 of 5) of severe for areas mainly west of a Merriman through Callaway line, with a Marginal Risk to the east.Across north central and central Nebraska, much less activity is expected , with POPS from 20 to 30 percent. Warmer air returns Saturday, with surface winds becoming southerly and the surface front lifting north into southern South Dakota. Highs in the upper 80s to around 90 return to the area with dewpoints mostly in the mid 60s. A Slight Risk is in place across western Nebraska, mainly west of a line from Springview through Callaway and Imperial and a Marginal Risk to the south and east. An upper level disturbance will cross the upper ridge axis Saturday night. Storms are expected to be at least scattered, with 40-60 POPs across the entire forecast area. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 411 PM CDT Fri Jun 13 2025 A frontal boundary will remain in Place Sunday through Tuesday across the region with daily chances for showers and thunderstorms mainly from late afternoon into the overnight hours. A Slight Risk for severe thunderstorms Sunday and Monday across north central Nebraska. Upper 80s to around 90 Sunday and Monday, then cooler in the upper 70s to lower 80s Tuesday into Wednesday as an upper trough crosses the Northern and Central Plains. Warmer and drier conditions Thursday and Friday as a strong upper ridge builds into the region. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 625 PM CDT Fri Jun 13 2025 VFR conditions are expected to prevail into tonight outside of thunderstorms. Scattered thunderstorms will move into western and southwest Nebraska late this evening and tonight, with brief MVFR visibilities and gusty, erratic winds. These storms will exit the area after Midnight CDT. By early tomorrow morning, low stratus will overspread portions of north central Nebraska, with IFR/locally LIFR CIGs expected through late tomorrow morning. A gradual return to VFR is expected tomorrow afternoon, with widespread VFR then prevailing into tomorrow evening. Winds remain southerly through the valid period, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown
Hazardous Weather Outlook National Weather Service North Platte NE 430 PM CDT Fri Jun 13 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-142130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 430 PM CDT Fri Jun 13 2025 /330 PM MDT Fri Jun 13 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are likely to move into western and southwest Nebraska this evening. Damaging winds and large hail will be the main severe weather risks. Folks should have a reliable source for weather alerts if you have outdoor plans Friday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong to severe thunderstorms are again possible each day Saturday through Tuesday for much of western and north central Nebraska. At this time, the main concerns are large hail and damaging winds. A threat for heavy rainfall will also need to be monitored, particularly Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
Special Weather Statement
National Weather Service North Platte NE
704 PM MDT Fri Jun 13 2025
NEZ004-022-140145-
Sheridan NE-Garden NE-
704 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES THROUGH 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 16 miles southeast of Alliance, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Antioch, Snow Lake, Miles Lake, Patterson Lake, Lakeside, and Herman
Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 10.
Highway 2 between mile markers 99 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4219 10241 4194 10226 4188 10266 4192 10268
4200 10268 4201 10270 4204 10270
TIME...MOT...LOC 0104Z 246DEG 9KT 4198 10260
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service North Platte NE
827 PM MDT Fri Jun 13 2025
NEZ022-056-140330-
Deuel NE-Garden NE-
827 PM MDT Fri Jun 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES THROUGH 930 PM MDT...
At 827 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lisco to 6 miles south of
Crook. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chappell, Oshkosh, Lisco, Mount Vernon, Intersection of Highway 27
and 9 Mile Road, and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4160 10263 4156 10227 4100 10228 4100 10261
4139 10261 4140 10264
TIME...MOT...LOC 0227Z 291DEG 15KT 4154 10280 4077 10282
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service North Platte NE
847 PM MDT Fri Jun 13 2025
NEZ022-056>058-069-140345-
Deuel NE-Chase NE-Perkins NE-Garden NE-Keith NE-
847 PM MDT Fri Jun 13 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PERKINS...WESTERN
KEITH...CHASE...SOUTHERN GARDEN AND DEUEL COUNTIES THROUGH 945 PM
MDT...
At 847 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lodgepole to 11 miles south
of Pleasant Valley. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Imperial, Grant, Chappell, Oshkosh, Big Springs, Brule, Lewellen,
Venango, Lamar, Enders Reservoir State Recreation Area, Barton,
Enders, Champion, Crete, Chase, Center Dam Campground, Megeath, Mount
Vernon, Wanamaker State Wildfire Management Area, and Eagle Gulch
Campground.
This includes the following highways...
Highway 61 between mile markers 25 and 53, and near mile marker 68.
Highway 92 between mile markers 115 and 122.
Interstate 80 in Nebraska between mile markers 78 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 300 AM MDT for southwestern Nebraska.
&&
LAT...LON 4100 10205 4100 10256 4109 10262 4139 10261
4140 10264 4146 10263 4158 10214 4035 10143
4035 10205
TIME...MOT...LOC 0247Z 285DEG 25KT 4130 10266 4039 10208
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe North Platte radar (KLNX), 147 km away, was scanning. The volume nearest the first event began at 03:08 UTC.
8 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at 60 MPH at this location.
Power lines reported down just to the southwest of Ogallala.
Law enforcement reports wind damage to a home in Ogallala.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266797, 1266798, 1266799, 1266800, 1266801, 1266802, 1266803, 1266804.